MAUDE Adverse Event Report: Ortho-Clinical Diagnostics, Inc. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; In-Vitro Diagnostics

Ortho-Clinical Diagnostics, Inc. VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK; In-Vitro Diagnostics
Catalog Number 6177333
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report false-negative syphilis (syph) results obtained from samples from two different patients using vitros immunodiagnostics product syphilis tpa reagent, lot 1860, on two different vitros 3600 immunodiagnostic systems.The non-reactive vitros results were considered discordant when compared to non-vitros diasorin method reactive results obtained for the same patient samples.Additional confirmatory testing was performed using a non-vitros immunoblot recomline treponema igg/igm method where both patient samples produced reactive results, supporting the results obtained by the alternative testing method.Patient 1, vitros syph reagent lot 1860 result of 0.557 s/c on instrument j36001395 vs.The expected non-vitros interpretation of reactive.Patient 2, vitros syph reagent lot 1860 result of 0.633 s/c on instrument j36001016 vs.The expected non-vitros interpretation of reactive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, non-reactive vitros syph results were not reported from the laboratory.There has been no allegation of patient harm as a result of this event.This report is number two of two 3500a forms being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 615886.
 
Additional Manufacturer Narrative
The investigation determined that false-negative syphilis (syph) results were obtained from samples from two different patients using vitros immunodiagnostics product syphilis tpa reagent, lot 1860, on two different vitros 3600 immunodiagnostic systems.The non-reactive vitros results were considered discordant when compared to non-vitros diasorin method reactive results obtained for the same patient samples.A definitive assignable cause of the event could not be determined.Historical qc fluid performance indicates a vitros syph reagent lot 1860 performance issue is not a likely contributor to the event.Additionally, continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros syph reagent lot 1860.No precision testing was performed on the vitros 3600 immunodiagnostic systems at the time of the event and therefore, an instrument related issue cannot be entirely ruled out as a contributor of the events.However, historical vitros qc fluid results were within expectation, and no evidence of any instrument malfunction were reported, therefore, an instrument issue is an unlikely cause of the event.Pre-analytical sample processing could not be ruled out as a contributing factor, as it is unknown if the customer was following the sample collection device manufacture recommendation for sample centrifugation.It is possible an interferent that affects the vitros syph method and not the non-vitros methods contributed to the false negative patient sample results.The vitros syph instructions for use (ifu) states: biotin concentrations in specimens from patients ingesting supplements or therapy with higher levels of biotin are likely to interfere certain drugs and clinical conditions are known to alter antibody concentrations in vivo.The customer informed the qo tsc that patient medical history did not support the negative results obtained.However, no additional patient history or clinical information was provided.Therefore, it was not possible to determine the potential impact of patient-specific factors on the reported results.The vitros syph ifu also notes that early infection can affect results.The results from this or any other diagnostic test should be used and interpreted only in the context of the overall clinical picture.A negative test does not exclude the possibility of recent exposure to treponema pallidum.Levels of anti-t.Pallidum antibodies may be below the cutoff in early infection.As patient syphilis infection status and exposure history were not provided, it could not be determined whether the patient had a recent, current, or past infection.Therefore, recent exposure to treponema pallidum resulting in antibody levels below the assay cutoff cannot be ruled out as a contributing factor to the event.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS SYPHILIS REAGENT PACK
Common Device Name
In-Vitro Diagnostics
Manufacturer (Section D)
Ortho-Clinical Diagnostics, Inc.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
Ortho-Clinical Diagnostics
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
+1(585)453-4165
MDR Report Key50899038
Report Number3007111389-2026-00156
Device Sequence Number6026592
Product Code LIP
UDI-Device Identifier10758750035052
UDI-Public(01)10758750035052(17)261013(11)251113(10)1860
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6177333
Device Lot Number1860
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown